Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 44, NWS Tucson, AZ

August 6, 2007Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 6, 2007, 6:33 PM MST for Cochise County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 6:33 PM MST (01:33 UTC)
Expired
Aug 6, 2007, 8:30 PM MST
In force
117 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 75 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 070136
FFWTWC
AZC003-070330-
/X.NEW.KTWC.FF.W.0044.070807T0133Z-070807T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
633 PM MST MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
  THIS INCLUDES THE CITY OF WILLCOX...

* UNTIL 830 PM MST

* AT 623 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM AN AREA OF THUNDERSTORMS FROM NEAR WILLCOX
  SOUTHWARD TO NEAR COCHISE IN COCHISE COUNTY. MOVEMENT WAS TO
  THE NORTHEAST AT ABOUT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUNIZONA AND KANSAS SETTLEMENT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
WASHES...STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS 
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3178 11000 3178 10952 3233 10972 3225 10999

$$

WEATHER.GOV/TUCSON
2 follow-up statements
000 
WGUS75 KTWC 070210
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
706 PM MST MON AUG 6 2007

AZC003-070330-
/X.CON.KTWC.FF.W.0044.000000T0000Z-070807T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
706 PM MST MON AUG 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR
CENTRAL COCHISE COUNTY...

AT 705 PM MST...MODERATE TO HEAVY SHOWERS CONTINUED IN AN AREA FROM 
JUST SOUTH OF WILLCOX...SOUTHWARD TO NEAR AND SOUTH OF THE TOWN OF 
COCHISE. THIS IS GENERALLY ALONG AND EAST OF A PORTION OF HIGHWAY 
191. AN ADDITIONAL 1/2 INCH IS POSSIBLE OVER THAT AREA AFTER HAVING 
RECEIVED 1 TO 2 INCHES IN THE PAST 2 HOURS AND 3 TO 4 INCHES TODAY. 
STORM MOVEMENT WAS TO THE NORTH NORTHEAST AT ABOUT 10 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
WASHES...STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL 
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3187 10998 3187 10957 3233 10972 3225 10999

$$

WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 070315
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
814 PM MST MON AUG 6 2007

AZC003-070324-
/X.CAN.KTWC.FF.W.0044.000000T0000Z-070807T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
814 PM MST MON AUG 6 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL COCHISE
COUNTY...

AT 810 PM SHOWERS AND THUNDERSTORMS HAD ENDED ACROSS CENTRAL COCHISE 
COUNTY. HEAVY RUNOFF WILL CONTINUE FROM EARLIER HEAVY RAINS FROM 
JUST SOUTH OF WILLCOX...SOUTHWARD TO NEAR AND SOUTH OF THE TOWN OF 
COCHISE...GENERALLY ALONG AND EAST OF A PORTION OF HIGHWAY 
191 INTO THE EVENING HOURS.

LAT...LON 3187 10998 3187 10957 3233 10972 3225 10999

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:50 PM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 6, 2:50 PM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
250 PM MST MON AUG 6 2007

.SYNOPSIS...A LOW PRESSURE CENTER OVER NORTHWEST MEXICO WILL TURN
NORTH INTO SOUTHERN ARIZONA BY EARLY TUESDAY AS A TROUGH OF LOW
PRESSURE DEVELOPS ALONG THE WEST COAST AND MOVES INLAND FOR ANOTHER
ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOUTHWEST
FLOW AHEAD OF THE TROUGH IS EXPECTED TO TEMPORARILY PUSH THE DEEPER
MOISTURE OUT OF THE AREA AND RESULT IN A DECREASE IN THUNDERSTORMS
BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...WELL ITS BEEN AN INTERESTING DAY WITH HEAVY RAIN EVENT
FROM THIS MORNING AFFECTING EASTERN PIMA/NORTHWEST COCHISE/SOUTHEAST
PINAL AND SOUTHERN GRAHAM COUNTY. DUE TO A STABILIZED ATMOSPHERE
THESE AREAS AREA STORM FREE AS OF 230 PM. AROUND THIS AREA SCATTERED
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP...WITH MAIN THREAT
FROM THESE STORMS BEING HEAVY RAIN DUE TO LIGHT STEERING FLOW AND
VERY SOUPY ATMOSPHERE WITH PW VALUES UP TO 2. IVE MADE SOME
SIGNIFICANT CHANGES TO THE FORECAST IN THE SHORT TERM WITH THE AREAS
THAT GOT HIT HARD EARLIER TODAY NOT SEEING A WHOLE LOT OF ACTION
THIS EVENING. THIS INCLUDES EASTERN PIMA COUNTY WHERE I WILL CANCEL
THE FLASH FLOOD WATCH ALONG WITH WESTERN PIMA COUNTY. WILL CONTINUE
FLASH FLOOD WATCH IN CENTRAL PIMA/SANTA CRUZ AND COCHISE COUNTIES
INTO THIS EVENING WHERE THE THREAT OF FLASH FLOOD STORMS IS HIGHER.

THE ADVERTISED DRYING THAT THE MODELS HAVE BEEN SHOWING OVER THE
PAST SEVERAL DAYS HAS WORKED ITS WAY INTO WESTERN ARIZONA. A TROF
ALONG THE WEST COAST WILL RESPONSIBLE FOR THIS DRYING AND AS IT
WORKS ITS WAY INLAND OVER THE NEXT SEVERAL DAYS...SOMEWHAT DRIER AIR
ALOFT WILL OVERSPREAD THE AREA STARTING TUESDAY AND CONTINUING INTO
THURSDAY. HOWEVER WITH THE LOW LEVEL STILL VERY MOIST STILL EXPECT
SCATTERED ACTIVITY TUESDAY WITH THREAT STILL BEING HEAVY RAINERS
ALTHOUGH THE STORMS WILL BE MOVING A BIT FASTER THAN TODAY.

WEDNESDAY AND THURSDAY...ACTIVITY WILL GENERALLY BE SCATTERED IN THE
MOUNTAINS AND ISOLATED IN THE VALLEYS. THE DRYING TREND WILL ALSO
TRANSITION US BACK INTO STORMS HAVING A CHANCE OF BEING SEVERE ALONG
WITH LOCALLY HEAVY RAIN. THIS WILL ALSO BE THE FIRST BREAK SINCE THE
SEASON STARTED.

FRIDAY INTO THIS WEEKEND...THE FLOW ALOFT WILL BECOME MORE SOUTHEAST
THUS INCREASING THE CHANCES FOR AFTERNOON/EVENING THUNDERSTORMS.

DAYTIME TEMPERATURES TODAY HAS BEEN MUCH COOLER THAN FORECAST THANKS
TO THE RAIN/CLOUD COVER. THIS LED TO CUTTING A FEW DEGREES OFF THE
PREVIOUS FORECAST HIGHS FOR TUESDAY AS THE AREA RECOVERS FROM TODAYS
EVENTS. MUCH WARMER WEDNESDAY AND THURSDAY WITH THE LOW DESERTS BACK
INTO TRIPLE DIGIT AREA.

&&

.AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR
THROUGH THE EVENING HOURS. THIS ACTIVITY IN TURN COULD DROP CEILINGS
AND VISIBILITIES INTO THE IFR CATEGORY IF OVER AN AIRPORT. AVIATION
DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS.

&&

.CLIMATE...THE RECORD LOW MAXIMUM TEMPERATURE IN TUCSON FOR AUGUST
6TH IS 86 DEGREES SET IN 1918. AS OF 247 PM...THE HIGH SO FAR AT THE
AIRPORT WAS 78 DEGREES. IN ADDITION... HERE ARE THE TOP 5 LOWEST
MAXIMUM TEMPERATURES ON RECORD FOR THE MONTH OF AUGUST FOR TUCSON.

1)  73 DEGS ON AUGUST 27 1951
2)  76 DEGS ON AUGUST 26 1993
3)  77 DEGS ON AUGUST 10 1929
4T) 79 DEGS ON 8/14/2005 8/1/1964 8/7/1930 8/7/1918 8/27/1915

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MST FROM ZONES 32/34/35.

&&

JRG

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 3:20 PM MST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
320 PM MST MON AUG 6 2007

AZZ033-070400-
TUCSON METRO/MARANA/GREEN VALLEY-
320 PM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT.

THE HEAVY RAIN EVENT FROM THIS MORNING HAS STABLIZED THE ATMOSPHERE.
HOWEVER...THERE IS A SLIGHT CHANCE OF REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS AS A WEAK DISTURBANCE ALOFT MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT
EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM
PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-070400-
WESTERN PIMA COUNTY-
320 PM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT
EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM
PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ032-034>035-070400-
TOHONO OODHAM NATION-SANTA CRUZ COUNTY-COCHISE COUNTY-
320 PM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT.

...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN WILL
CONTINUE TO DEVELOP THROUGH THE EVENING HOURS. SOME OF THE STORMS
MAY PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR WHICH COULD CAUSE
SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT
EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM
PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ29-070400-
SOUTHEAST PINAL COUNTY-
320 PM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT
EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM
PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-030-070400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
320 PM MST MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT
EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM
PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A
DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE
WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.